Hail, Miami-Dade
- When
- April 29, 3:35 PM EST to 4:35 PM EST
- Where
- Miami-Dade County, Coral Gables
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 25.750, -80.250
A severe thunderstorm blew down a one-foot diameter tree damaging two vehicles. Hail was seen near Miller Drive and University Drive on the University of Miami campus.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
A severe thunderstorm blew down a one-foot diameter tree damaging two vehicles. Hail was seen near Miller Drive and University Drive on the University of Miami campus.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 29, 2:00 PM EST, 1 hour 35 minutes earlier.
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 300 PM EDT TUE APR 29 2003 CURRENTLY...STATIONARY FRONTAL BOUNDARY ACROSS SOUTH FLORIDA AND INTO CENTRAL GULF OF MEX. SFC HIGH PRESSURE RIDGE ACROSS ERN U.S. WATER VAPOR IMAGES INDICATE A SHORT WAVE MOVING ACROSS CENTRAL GULF ATTM AND INTERACTING WITH FRONTAL BOUNDARY. IR SHOWING A LARGE MCS ASSOCIATED WITH THIS. SHORT TERM...FOR THE SECOND DAY IN A ROW (AT LEAST SINCE I HAVE BEEN BACK) GFS CONTINUES TO FORECAST THIS SHORT WAVE TO MOVE OVER S. FL WITH A HEAVY PRECIP SITUATION WED NIGHT THROUGH THU. GFS INITIALIZATION OF THE SHORT WAVE QUITE GOOD...A BIT TO THE NORTH MAYBE...BUT GOOD NONETHELESS. THAT...AND THE MODELS PERSISTENCE... GIVE ME MORE CONFIDENCE IN THIS FORECAST THAN YESTERDAYS RUN. ETA ALSO SHOWS NOW POPS IN THE LIKELY CATEGORY FOR WED NIGHT/THU...IN THAT WAY GETTING CLOSER TO GFS. BUT ETA MOVES THE SHORT WAVE TOO SLOW AND KEEP US UNDER ITS INFLUENCE THROUGH FRIDAY. SHORT WAVES DO NOT MOVE THAT SLOW, SO I LIKE GFSS SOLUTION BETTER. IN ANY CASE MY POPS ARE GOING TO INCREASE GRADUALLY FROM SLIGHT CHANCE TONIGHT TO LIKELY WED NIGHT/THU THEN BACK DOWN TO SCT THU NIGHT. LOCALLY HEAVY RAIN IS POSSIBLE WITH THIS SITUATION WITH AND AVERAGE OF 2 TO 3 INCHES FOR THE ENTIRE EVENT AND LOCALLY UP TO 4 INCHES. MARINE...GFS HAS THE WINDS INCREASING SIGNIFICANTLY ACROSS THE COASTAL WATERS WITH THIS EVENT. ALTHOUGH GFS SOLUTION...I THINK IT MAY BE OVERDOING IT AND WILL GO WITH LOWER WIND SPEED. HOWEVER WINDS WILL STILL INCREASE TO 20 TO 25 KNOTS BY LATE WED NIGHT SO SCA WILL LIKELY BE ISSUED WED FOR ALL WATERS. FIRE WEATHER...MEAN RH TO REMAIN WELL ABOVE 35% THROUGH THE PERIOD. EXTENDED...AFTER THE BIG PRECIP EVENT MENTION ABOVE...THINGS WILL RETURN MORE TO CLIMO WITH ATLC RIDGE EXTENDING WWD THROUGH THE PENINSULA...SE FLOW AND AFTERNOON CONVECTION INTERIOR SECTIONS/ NIGHTTIME COASTAL SHOWERS EAST SECTIONS. PBI TT 073/084 070/087 074 26754 FLL TT 074/084 073/087 075 26754 MIA TT 074/085 073/087 075 26754 APF TB 070/083 073/082 073 06534 .MIA...NONE. GARCIA
FLZ063-066>075-291500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 530 AM EDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY. ...A FEW STRONG THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON... ...AND EARLY EVENING FOR THE INTERIOR OF SOUTH FLORIDA... MODERATELY UNSTABLE ATMOSPHERIC CONDITIONS ALONG WITH SEA BREEZE INFLUENCES WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY BECOME STRONG...PRIMARILY ACROSS PALM BEACH...HENDRY AND GLADES COUNTIES. THE IMPACT FROM THESE STORMS WILL BE FREQUENT LIGHTNING...SOME SMALL HAIL...STRONG GUSTY WINDS AND LOCALLY HEAVY RAINS. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN COVER THE AREA .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
The Miami radar (KAMX), 23 km away, was scanning. The volume nearest the first event began at 20:34 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346795, 5346796.